Symptoms of Zinc Poisoning From Denture Cream : Does denture cream cause zinc poisoning or zinc toxicity ?
If you notice one or several of the symptoms listed below, you are most likely experiencing a zinc poisoning.
Zinc poisoning from denture cream, also known as “zinc toxicity” or “hyperzincemia,” can occur when excessive amounts of zinc are absorbed into the body from using denture creams that contain high levels of zinc. Zinc is a necessary mineral for the body in small amounts, but excessive intake can lead to health issues. Some of the symptoms of zinc poisoning from denture cream may include:
- Nausea and vomiting
- Abdominal pain and cramping
- Loss of appetite
- Fatigue and weakness
- Unexplained weight loss
- Neurological symptoms, such as numbness or tingling in the extremities
- Difficulty in walking or maintaining balance (ataxia)
- Changes in taste or a metallic taste in the mouth
- Anemia (low red blood cell count)
It’s essential to note that these symptoms may vary depending on the severity of the zinc poisoning and the individual’s overall health. If you suspect you or someone else may be experiencing zinc poisoning from denture cream, seek immediate medical attention. Long-term excessive zinc intake can lead to more severe health issues, including copper deficiency and neurological problems.
To prevent zinc poisoning from denture creams, it’s crucial to follow the recommended usage instructions and not exceed the amount of denture cream suggested by the manufacturer. Additionally, you can consider using denture creams labeled as “zinc-free” or consult your dentist for guidance on appropriate denture adhesive use. If you have concerns about your denture cream or its potential effects, consult your healthcare provider.
American Dental Association website ada.org